Alert archive / Wisconsin / Gale Warnings in 2015
Gale Warning 20, NWS Green Bay, WI
NWS Green Bay, WI issued this gale warning at Dec 27, 2015, 3:13 PM CST. It took effect at Dec 28, 2015, 9:55 AM CST. It was in force for 23 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 27, 2015, 3:13 PM CST (21:13 UTC)
- In effect from
- Dec 28, 2015, 9:55 AM CST
- Expired
- Dec 29, 2015, 9:00 AM CST
- In force
- 23 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted, in the capitals the NWS used until 2016.
481 WHUS73 KGRB 272113 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 313 PM CST SUN DEC 27 2015 ...A PROLONGED PERIOD OF GUSTY WINDS AND ROUGH WATERS EXPECTED... .A STRONG STORM SYSTEM TRACKING NORTHEAST FROM THE SOUTHERN PLAINS WILL BRING A PERIOD OF STRONG EAST TO NORTHEAST WINDS TO THE AREA THE NEXT COUPLE DAYS. THE STRONGEST WINDS WILL OCCUR MONDAY EVENING...WHEN GUSTS COULD APPROACH STORM FORCE. LMZ521-522-541>543-280515- /O.EXT.KGRB.SC.Y.0096.000000T0000Z-151228T1800Z/ /O.UPG.KGRB.GL.A.0010.151228T1500Z-151229T1200Z/ /O.NEW.KGRB.GL.W.0020.151228T1800Z-151229T1200Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 313 PM CST SUN DEC 27 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON CST MONDAY... ...GALE WARNING IN EFFECT FROM NOON MONDAY TO 6 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM NOON MONDAY TO 6 AM CST TUESDAY. * WINDS...NORTHEAST TO EAST 10 TO 20 KTS WITH GUSTS TO 25 KTS THIS AFTERNOON AND TONIGHT...THEN REACHING GALE FORCE FROM AROUND MID DAY MONDAY THROUGH LATE MONDAY NIGHT. THE STRONGEST WINDS... WITH GUSTS TO NEAR STORM FORCE...ARE EXPECTED MONDAY EVENING. * WAVES...2 TO 4 FEET THIS AFTERNOON...BUILDING TO 5 TO 8 FEET MONDAY NIGHT ON THE BAY...HIGHER TOWARDS THE NORTH. WAVES ON THE LAKE SHOULD BUILD HIGHER...8 TO 12 FEET ON THE LAKE...WITH THE HIGHEST WAVES MONDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
7 follow-up statements
990 WHUS73 KGRB 280348 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 948 PM CST SUN DEC 27 2015 ...A PROLONGED PERIOD OF GUSTY WINDS AND ROUGH WATERS EXPECTED... .A STRONG STORM SYSTEM TRACKING TOWARDS THE GREAT LAKES FROM THE SOUTHERN PLAINS WILL BRING A PERIOD OF STRONG EAST TO NORTHEAST WINDS TO THE AREA THROUGH THE NEXT COUPLE OF DAYS. THE STRONGEST WINDS ARE FORECAST TO OCCUR MONDAY EVENING...WHEN GUSTS COULD APPROACH STORM FORCE. LMZ521-522-541>543-281200- /O.CON.KGRB.SC.Y.0096.000000T0000Z-151228T1800Z/ /O.CON.KGRB.GL.W.0020.151228T1800Z-151229T1200Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 948 PM CST SUN DEC 27 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST MONDAY... ...GALE WARNING REMAINS IN EFFECT FROM NOON MONDAY TO 6 AM CST TUESDAY... * WINDS...NORTHEAST TO EAST 15 TO 25 KTS TONIGHT...THEN REACHING GALE FORCE FROM AROUND MID DAY MONDAY THROUGH LATE MONDAY NIGHT. THE STRONGEST WINDS... WITH GUSTS TO NEAR STORM FORCE...ARE EXPECTED MONDAY EVENING. * WAVES...3 TO 5 TONIGHT...BUILDING TO 5 TO 8 FEET BY MONDAY NIGHT ON THE BAY...HIGHER TOWARDS THE NORTH. WAVES ON THE LAKE SHOULD BUILD HIGHER...TO 8 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
481 WHUS73 KGRB 281039 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 439 AM CST MON DEC 28 2015 ...A PROLONGED PERIOD OF GUSTY WINDS AND ROUGH WATERS EXPECTED... .A STRONG STORM SYSTEM TRACKING TOWARDS THE GREAT LAKES FROM THE LOWER MISSISSIPPI VALLEY WILL BRING STRONG EAST TO NORTHEAST WINDS TO THE AREA THROUGH TONIGHT. THE STRONGEST WINDS ARE FORECAST TO OCCUR THIS EVENING...WHEN GUSTS COULD APPROACH STORM FORCE. LMZ521-522-541>543-281845- /O.CON.KGRB.SC.Y.0096.000000T0000Z-151228T1800Z/ /O.CON.KGRB.GL.W.0020.151228T1800Z-151229T1200Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 439 AM CST MON DEC 28 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... ...GALE WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 AM CST TUESDAY... * WINDS...NORTHEAST TO EAST WINDS INCREASING TO 35 KT GALES BY AFTERNOON AND THEN CONTINUING TONIGHT. THE STRONGEST WINDS... WITH GUSTS TO NEAR STORM FORCE...ARE EXPECTED THIS EVENING. * WAVES...BUILDING TO 5 TO 8 FEET ON THE BAY...AND TO 8 TO 12 FEET ON THE LAKE. THE HIGHEST WAVES WILL OCCUR OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ JS
397 WHUS73 KGRB 281555 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 955 AM CST MON DEC 28 2015 ...POWERFUL STORM BRINGING VERY GUSTY WINDS AND LARGE WAVES THROUGH TUESDAY MORNING... .A STRONG STORM SYSTEM TRACKING TOWARDS THE GREAT LAKES FROM THE LOWER MISSISSIPPI VALLEY WILL BRING STRONG EAST TO NORTHEAST WINDS TO THE AREA THROUGH TONIGHT. THE STRONGEST WINDS ARE FORECAST TO OCCUR THIS EVENING...WHEN GUSTS COULD APPROACH STORM FORCE. LMZ521-522-541>543-290000- /O.CAN.KGRB.SC.Y.0096.000000T0000Z-151228T1800Z/ /O.EXT.KGRB.GL.W.0020.151228T1555Z-151229T1200Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 955 AM CST MON DEC 28 2015 ...GALE WARNING NOW IN EFFECT UNTIL 6 AM CST TUESDAY... * WINDS...NORTHEAST TO EAST WINDS INCREASING TO 35 KTS GALES BY AFTERNOON...WITH GUSTS TO 45 KTS...AND THEN CONTINUING TONIGHT. THE STRONGEST WINDS...WITH GUSTS TO NEAR STORM FORCE...ARE EXPECTED THIS EVENING. * WAVES...BUILDING TO 5 TO 8 FEET ON THE BAY...AND TO 8 TO 12 FEET ON THE LAKE. THE HIGHEST WAVES WILL OCCUR OVERNIGHT. WAVES WILL BEGIN TO SLOWLY SUBSIDE OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ BERSCH
109 WHUS73 KGRB 282122 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 322 PM CST MON DEC 28 2015 ...POWERFUL STORM BRINGING VERY GUSTY WINDS AND LARGE WAVES THROUGH TUESDAY MORNING... .A STRONG STORM SYSTEM TRACKING INTO THE GREAT LAKES IS BRINGING STRENGTHENING EAST TO NORTHEAST WINDS...WHICH WILL CONTINUE ACROSS THE AREA THROUGH TONIGHT. THE STRONGEST WINDS ARE FORECAST TO OCCUR THIS EVENING...WHEN GUSTS COULD APPROACH STORM FORCE. LMZ521-522-541>543-290530- /O.CON.KGRB.GL.W.0020.000000T0000Z-151229T1200Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 322 PM CST MON DEC 28 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY... * WINDS...NORTHEAST TO EAST WINDS TO 35 KT GALES...WITH GUSTS TO 45 KTS...AND THEN CONTINUING TONIGHT. THE STRONGEST WINDS ARE EXPECTED THIS EVENING...AND AN INFREQUENT GUST COULD REACH STORM FORCE. * WAVES...BUILDING TO 5 TO 9 FEET ON THE BAY...AND TO 8 TO 12 FEET ON THE LAKE. THE HIGHEST WAVES WILL OCCUR OVERNIGHT. WAVES WILL BEGIN TO SLOWLY SUBSIDE VERY LATE TONIGHT AND TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
169 WHUS73 KGRB 290324 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 924 PM CST MON DEC 28 2015 ...POWERFUL STORM BRINGING VERY GUSTY WINDS AND LARGE WAVES THROUGH TUESDAY MORNING... .A STRONG STORM SYSTEM TRACKING INTO THE GREAT LAKES IS BRINGING STRONG EAST TO NORTHEAST WINDS...WHICH WILL CONTINUE ACROSS THE AREA THROUGH TONIGHT. WINDS ARE NEAR THEIR PEAK TONIGHT...WITH GUSTS APPROACHING STORM FORCE. LMZ521-522-541>543-291130- /O.CON.KGRB.GL.W.0020.000000T0000Z-151229T1200Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 924 PM CST MON DEC 28 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY... * WINDS...NORTHEAST TO EAST WINDS TO 35 KT GALES...WITH GUSTS TO 45 KTS...AND THEN CONTINUING TONIGHT. THE STRONGEST WINDS ARE EXPECTED THIS EVENING...AND AN INFREQUENT GUST COULD REACH STORM FORCE. * WAVES...BUILDING TO 5 TO 9 FEET ON THE BAY...AND TO 8 TO 12 FEET ON THE LAKE. THE HIGHEST WAVES WILL OCCUR OVERNIGHT. WAVES WILL BEGIN TO SLOWLY SUBSIDE VERY LATE TONIGHT AND TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
014 WHUS73 KGRB 291001 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 401 AM CST TUE DEC 29 2015 ...DEPARTING STORM WILL PRODUCE GUSTY WINDS AND LARGE WAVES THIS MORNING... .A STORM SYSTEM TRACKING INTO LOWER MICHIGAN THIS MORNING WILL CONTINUE TO PRODUCE GUSTY NORTHEAST WINDS THIS MORNING BEFORE GRADUALLY SUBSIDING TODAY. LMZ521-522-541>543-291500- /O.EXT.KGRB.GL.W.0020.000000T0000Z-151229T1500Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 401 AM CST TUE DEC 29 2015 ...GALE WARNING NOW IN EFFECT UNTIL 9 AM CST THIS MORNING... * WINDS...NORTHEAST TO NORTH WINDS TO 35 KT GALES THIS MORNING...THEN SUBSIDING LATE MORNING INTO THE AFTERNOON. * WAVES...6 TO 10 FEET ON THE LAKE AND 4 TO 7 FEET ON THE BAY THIS MORNING. WAVES WILL BEGIN TO SLOWLY SUBSIDE LATER THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
983 WHUS73 KGRB 291459 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 859 AM CST TUE DEC 29 2015 ...WINDS AND WAVES WILL SLOWLY SUBSIDE TODAY... .A STRONG STORM SYSTEM WILL GRADUALLY LOSE ITS GRIP ON THE AREA TODAY...ALLOWING FOR WINDS AND WAVES TO SUBSIDE THROUGH THE DAY. LMZ521-522-292100- /O.EXP.KGRB.GL.W.0020.000000T0000Z-151229T1500Z/ /O.NEW.KGRB.SC.Y.0097.151229T1500Z-151229T2100Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- 859 AM CST TUE DEC 29 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... ...GALE WARNING EXPIRED AT 9 AM CST THIS MORNING... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. * WINDS...NORTHEAST TO NORTH WINDS 15 TO 25 KTS WITH GUSTS TO AROUND 30 KTS POSSIBLE THIS MORNING...DECREASING TO 10 TO 20 KTS THIS AFTERNOON. * WAVES...3 TO 6 FEET THIS MORNING...SUBSIDING TO 1 TO 3 FT LATE THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ541>543-292300- /O.EXP.KGRB.GL.W.0020.000000T0000Z-151229T1500Z/ /O.NEW.KGRB.SC.Y.0097.151229T1500Z-151230T0000Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 859 AM CST TUE DEC 29 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... ...GALE WARNING EXPIRED AT 9 AM CST THIS MORNING... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. * WINDS...NORTHEAST TO NORTH WINDS 15 TO 25 KTS WITH GUSTS TO AROUND 30 KTS POSSIBLE THIS MORNING...DECREASING TO 10 TO 20 KTS THIS AFTERNOON. * WAVES...5 TO 8 FEET THIS MORNING...SUBSIDING TO 2 TO 4 FT BY EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BERSCH
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Dec 27, 3:11 PM CST, 2 minutes earlier.
Area forecast discussion, Dec 27, 3:11 PM CST, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 311 PM CST SUN DEC 27 2015 FORECAST DISCUSSION FOR ROUTINE AFTERNOON FORECAST ISSUANCE .SHORT TERM...TONIGHT AND MONDAY ISSUED AT 240 PM CST SUN DEC 27 2015 THE LATEST RAP ANALYSIS AND SATELLITE/RADAR IMAGERY SHOW ARCTIC HIGH PRESSURE CENTERED OVER THE NORTHERN GREAT PLAINS AND SOUTH-CENTRAL CANADA EARLY THIS AFTERNOON. NORTHWEST WINDS AROUND THE HIGH CONTINUE TO BRING CLOUDS OFF LAKE SUPERIOR...WHILE STEEP LOW LEVEL LAPSE RATES ARE HELPING TO FILL IN ANY HOLES THAT DEVELOP IN THE CLOUD COVER. SKIES CLEAR OVER FAR WESTERN WISCONSIN AND MINNESOTA CLOSER TO THE SURFACE HIGH. LOOKING TO THE FAR SOUTHWEST...UPPER LEVEL LOW PRESSURE IS MOVING EAST OVER THE RIO GRANDE. AS THIS LOW TRACKS INTO THE GREAT LAKES LATE MONDAY AND EARLY TUESDAY...IMPACTS FROM WINTRY WEATHER ARE THE MAIN FORECAST CONCERNS. TONIGHT...MAINLY QUIET. ARCTIC HIGH PRESSURE WILL SLIDE NORTH OF LAKE SUPERIOR WITH WINDS VEERING FROM NORTH TO NORTHEAST THROUGH THE NIGHT. STILL THINK WILL SEE A PERIOD OF CLEARING OVER NORTHEAST AND CENTRAL WI AS LOW CLOUDS LOOK DIURNALLY ENHANCED AWAY FROM THE SNOW BELTS. LOW INVERSION HEIGHTS THEN SUPPORT NORTHEAST WINDS BRINGING IN LOW CLOUDS OFF LAKES MICHIGAN AND SUPERIOR OVERNIGHT. A FEW FLURRIES COULD MOVE ACROSS ALONG THE LAKESHORE. LOWS FALLING INTO THE SINGLE DIGITS NORTH TO MID 20S LAKESIDE. MONDAY...UPPER LEVEL LOW PRESSURE WILL BE GRADUALLY MOVING NORTHWARD FROM EASTERN TEXAS INTO THE MID-MISSISSIPPI VALLEY. TO THE NORTH...EAST WINDS WILL CONTINUE TO FUNNEL IN ARCTIC AIR ACROSS THE WESTERN GREAT LAKES REGION. IF FLURRIES DEVELOP...THEY SHOULD CONTINUE THROUGH THE EARLY AFTERNOON HOURS. OTHERWISE...SKIES SHOULD BE MAINLY MOSTLY CLOUDY THROUGH MIDDAY. FORCING AHEAD OF THE UPPER LOW WILL INCREASE QUICKLY DURING THE AFTERNOON. COUPLED JET STRUCTURE COMBINED WITH STRONG MID-LEVEL FGEN WILL BRING A SWATH OF PRECIP INTO CENTRAL AND EAST-CENTRAL WISCONSIN AFTER ABOUT 20-21Z. PROGGED SOUNDINGS INDICATE THAT SOME SLEET MAY WORK IN WITH THE SNOW RIGHT AS PRECIP ARRIVES. DID REMOVE THE RAIN MENTION ALONG THE LAKESHORE SINCE LOW LEVEL TEMPS ARE VERY COLD. DUE TO THE SNOW AND SLEET MIX COMBINED WITH GUSTY EAST WINDS IN EXCESS OF 30-35 MPH...THE EVENING COMMUTE COULD BECOME QUITE HAZARDOUS. WILL UPGRADE THE WATCH TO A WINTER STORM WARNING AND START THE HEADLINE AT 21Z. COULD SEE UP TO AN INCH OF SNOW IN SPOTS BY 6 PM. .LONG TERM...MONDAY NIGHT THROUGH SUNDAY ISSUED AT 240 PM CST SUN DEC 27 2015 WINTER STORM IMPACTS IN NORTH-CENTRAL AND NORTHEAST WISCONSIN WILL CONTINUE THROUGH MONDAY EVENING INTO TUESDAY MORNING... TAPERING OFF OVERNIGHT. COMPUTER MODELS ARE IN RELATIVELY GOOD AGREEMENT ON TRACK AND TIMING OF THE LOW PRESSURE SYSTEM CENTER MOVEMENT INTO WISCONSIN...WHICH CONTINUES TO PLACE THE FOX VALLEY IN A SLEET-TO-SNOW TRANSITION AREA. ON MONDAY EVENING...IN ADDITION TO THE ONGOING WINTRY PRECIPITATION...EAST WINDS WILL GUST IN THE 30-40 MPH RANGE NEAR LAKE MICHIGAN AND THE BAY TO START OFF THE EVENING...WITH GUSTS TO 30 MPH ELSEWHERE ACROSS THE REGION. WINDS WILL THEN TAPER OFF AS THE LOW PRESSURE SYSTEM WEAKENS OVERNIGHT INTO TUESDAY MORNING. FLURRIES WILL LINGER A LITTLE WHILE ACROSS THE AREA TUESDAY MORNING AS THE REMNANTS OF THE SYSTEM DEPART TO THE EAST. ANOTHER WEAKER SYSTEM WILL BRING A CHANCE OF LIGHT SNOW ON WEDNESDAY INTO WEDNESDAY EVENING. TEMPERATURES BY THE END OF THE WORK WEEK SHOULD FALL TO NORMAL OR EVEN A FEW DEGREES BELOW NORMAL. && .AVIATION...FOR 18Z TAF ISSUANCE ISSUED AT 1129 AM CST SUN DEC 27 2015 CLOUD COVER RATHER UNCERTAIN THROUGH TONIGHT. AREAS OF CLEARING HAVE DEVELOPED BETWEEN BROKEN CEILINGS OVER EASTERN WI AND NORTHWEST WI. THINK DOWNSLOPING WILL CAUSE CIGS TO FLUCTUATE BETWEEN BROKEN AND SCATTERED FOR THE FOX VALLEY AND LAKESHORE. CLOUDS LOOK RATHER SPECKLED FARTHER NORTH AND WEST SUGGESTING MIXING MAY CAUSE CLOUDS TO BECOME SCATTERED BY LATE THIS AFTERNOON. AS A RESULT...INSERTED A PERIOD OF SCATTERED AT THE CENTRAL WI TAF SITES. WINDS TURN TO THE EAST LATE TONIGHT AND WILL PUSH CLOUDS ACROSS THE STATE FROM THE WARM LAKES. TIMING A RETURN TO BROKEN CONDITIONS IS UNCERTAIN. REGARDLESS...ANY BROKEN CLOUDS WILL LIKELY REMAIN MVFR. A WINTER STORM COULD BRING SIGNIFICANT SNOW AND SLEET MONDAY AFTERNOON AND MONDAY NIGHT ALONG WITH WINDS GUSTING OVER 30 MPH. UNCERTAINTY EXISTS ABOUT THE TRACK OF THE STORM AND THE TYPE OF PRECIPITATION BUT A SIGNIFICANT SNOW OR SLEET STORM IS POSSIBLE FOR MUCH OF THE AREA. && .GRB WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING FROM 3 PM MONDAY TO 6 AM CST TUESDAY FOR WIZ030-031-035>040-045-048>050. WINTER STORM WARNING FROM 6 PM MONDAY TO 9 AM CST TUESDAY FOR WIZ005-010>013-018>022-073-074. && SHORT TERM.....MPC LONG TERM......ML AVIATION.......MPC
Hazardous weather outlook, Dec 27, 3:10 PM CST, 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 310 PM CST SUN DEC 27 2015 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-282115- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 310 PM CST SUN DEC 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY TRAVEL COULD BECOME VERY DIFFICULT LATE MONDAY AFTERNOON INTO TUESDAY MORNING. A WINTER STORM WARNING IS NOW IN EFFECT FOR THIS PERIOD. A MAJOR WINTER STORM WILL PRODUCE A BAND OF HEAVY SNOW ACROSS MUCH OF THE AREA LATE MONDAY AFTERNOON AND MONDAY NIGHT. 5 TO 9 INCHES OF ACCUMULATION IS POSSIBLE NORTH AND WEST OF THE FOX VALLEY...INCLUDING DOOR COUNTY. ACROSS THE FOX VALLEY TO THE LAKESHORE SOUTH OF THE DOOR...A MIX OF SNOW...SLEET AND POSSIBLY RAIN IS EXPECTED. DUE TO THE UNCERTAINTY IN THE AMOUNT OF MIXED PRECIPITATION...SNOWFALL TOTALS FOR EAST-CENTRAL WISCONSIN ARE STILL SOMEWHAT UNCLEAR. PRESENT ESTIMATES ARE THAT 2 TO 5 INCHES WILL OCCUR...WITH THE LOWEST TOTALS OCCURRING EAST OF LAKE WINNEBAGO TO THE LAKESHORE. SOME REFINEMENT IN THIS ESTIMATE WILL LIKELY OCCUR DURING THE NEXT 24 HOURS. BE SURE TO MONITOR LATER FORECASTS FOR UPDATED INFORMATION. THE ARRIVAL OF THE PRECIPITATION IN CENTRAL AND EAST-CENTRAL WISCONSIN WILL BE CLOSE TO THE AFTERNOON COMMUTE TIME. THE ARRIVAL OF THE PRECIPITATION IS ALSO EXPECTED TO COINCIDE WITH A PERIOD OF STRONG EAST WINDS UPWARDS OF 35 MPH. AS A RESULT...TRAVEL CONDITIONS COULD DETERIORATE VERY RAPIDLY LATE MONDAY AFTERNOON. WHETHER THIS OCCURS DURING THE AFTERNOON COMMUTE OR HOLDS OFF UNTIL JUST AFTER WILL DEPEND ON THE EXACT ARRIVAL TIME OF THE PRECIPITATION. MONITOR LATER FORECASTS FOR UPDATED INFORMATION. HAZARDOUS TRAVEL IS AGAIN POSSIBLE STARTING EARLY WEDNESDAY MORNING THROUGH WEDNESDAY EVENING DUE TO A LIGHT ACCUMULATING SNOWFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT...BUT SPOTTERS ARE REQUESTED TO REPORT SNOW AND SLEET TOTALS FROM MONDAY NIGHT AND TUESDAY MORNING. LMZ521-522-541>543-282115- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 310 PM CST SUN DEC 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY EAST TO NORTHEAST GALES ARE EXPECTED MONDAY AND MONDAY NIGHT AS A STRONG LOW PRESSURE SYSTEM APPROACHES FROM THE SOUTHWEST. MPC/ML
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 27, 3:31 AM CST | Winter Storm Watch | GRB | Brown, Calumet, Door, Florence, Forest, Kewaunee and 16 more | 12 hr |
| Dec 27, 4:28 AM CST | Gale Watch | GRB | 11 hr | |
| Dec 27, 3:10 PM CST | Winter Storm Warning | GRB | Brown, Calumet, Door, Florence, Forest, Kewaunee and 16 more | 39 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.